MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 27IN 4-0 S/A TF; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. PDSII VIO 27IN 4-0 S/A TF; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number Z924H
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown breast and endocrine surgery on an unknown date and suture was used.During the procedure, , when holding the needle with the needle-holder, the needle was unusually bent, and it was almost broken (it has not broken).It was not a control release needle.Another product was used to complete the case.The product was returned for evaluation to ethicon.One paper lid, one empty winding former and one needle-suture outside its packaging were received for analysis.Product code z924h.Evaluation of the returned product revealed a broken needle, with a portion still attached to the swage area, and significant tooling marks indicative of damage from a surgical instrument.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 investigation summary: the product was returned for evaluation to ethicon.One paper lid, one empty winding former and one needle-suture outside its packaging were received for analysis.Product code z924h.Evaluation of the returned product revealed a broken needle, with a portion still attached to the swage area, and significant tooling marks indicative of damage from a surgical instrument.The instructions for use contain the following caution: to avoid this kind of damage: grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the attachment end to the point.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.

Brand Name
PDSII VIO 27IN 4-0 S/A TF
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key21901583
Report Number2210968-2025-04478
Device Sequence Number21014942
Product Code NEW
UDI-Device Identifier10705031114777
UDI-Public(01)10705031114777(17)280831(10)TKMLHP
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K183183
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZ924H
Device Lot NumberTKMLHP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2025
Initial Report FDA Received Date04/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown